Accidental Overdose and Improper Vaccination with BCG in Childhood: Report of Three Cases


Creative Commons License

Cobanoglu N., Ozcelik U., Yalcin E., DOĞRU ERSÖZ D., Kose M. , Pekcan S., ...More

TURKIYE KLINIKLERI TIP BILIMLERI DERGISI, vol.31, no.3, pp.724-726, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 31 Issue: 3
  • Publication Date: 2011
  • Doi Number: 10.5336/medsci.2009-13375
  • Title of Journal : TURKIYE KLINIKLERI TIP BILIMLERI DERGISI
  • Page Numbers: pp.724-726

Abstract

Tuberculosis is a major health problem worldwide. Vaccination is a main strategy in reducing the transmission rate. Adverse reactions associated with BCG vaccination have been well documented, but events due to accidental overdose and/or improper vaccination are scarce in the literature. We herein report three pediatric cases who were vaccinated improperly with an overdose BCG, developed cold abscesses at the injection sites and were treated with isoniazid only or combined with rifampicin for six months. Physicians and other vaccine providers/administrators should be encouraged to report events of overdose and/or improper administration to constitute a guideline about treatment since there is no consensus regarding treatment of such complications.